Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

August 30, 2024Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 30, 2024, 1:21 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2024, 1:21 PM EDT (17:21 UTC)
Expired
Aug 30, 2024, 1:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

649 
WWUS82 KFFC 301721
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Fri Aug 30 2024
 
GAZ084-301745-
Wilkinson GA-
121 PM EDT Fri Aug 30 2024

...A strong thunderstorm will impact portions of east central
Wilkinson County through 145 PM EDT...

At 121 PM EDT, a strong thunderstorm was over Toomsboro, or near
Irwinton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Irwinton, McIntyre, and Toomsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3285 8301 3271 8301 3271 8319 3284 8318
TIME...MOT...LOC 1721Z 091DEG 3KT 3279 8310 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:43 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 30, 10:43 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1043 AM EDT Fri Aug 30 2024

.UPDATE...
Issued at 943 AM EDT Fri Aug 30 2024

Lee trough remains across northern GA today. Diurnal convection is
expected again today, mainly focusing along the trough. Atmos is
slightly more conducive to stronger convection today, with some
isolated severe thunderstorms possible. There is plenty of
available surface instability (it' summer) and mid level lapse
rates are slightly steeper than yesterday. DCAPE values were
slightly higher yesterday, but are still around 1000 J/kg for the
afternoon. Wet microburst actvity will be likely according to
modified soundings.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 416 AM EDT Fri Aug 30 2024

A broad ridge is expected to remain in place over the eastern CONUS
throughout the day. Weak mid-level and upper level flow are expected
across the region today, as a result. With surface high pressure
associated with the ridge centered near the northeast Atlantic
coast, lee troughing continues to extend into portions of north and
east Georgia. High temperatures this afternoon are expected to rise
into the mid 90s across the majority of the forecast area. Dewpoints
in the low 70s this afternoon will contribute to heat indices over
100, but not quite reaching Heat Advisory criteria. This combination
will also contribute to ample diurnal instability. In the peak
heating hours, SBCAPE values could increase to between 2500-3000
J/kg. Thunderstorm coverage will begin to increase in the early
afternoon hours. In the mid to late afternoon, chance PoPs are
forecast in north Georgia and mainly slight chance PoPs are forecast
in central Georgia. Rain chances are anticipated to be locally
higher in the higher elevations of far northeast Georgia.
Furthermore, precipitable water values are anticipated to range from
1.6 to 1.8 inches, which could lead to heavy rain with any stronger
storms that develop. Precipitation loading in downdrafts could also
lead to damaging wind gusts in stronger storms that occur.

Rain chances will gradually diminish after sunset. Overnight, the
ridge axis will begin to move away to the east as a trough digs into
the Great Lakes and Ohio River Valley. A surface cold front
associated with the trough will advance through the Tennessee Valley
and towards north Georgia over the course of the day on Saturday.
After Saturday morning starts out with low temperatures in the low
70s, highs will rise into the low to mid 90s. With increased cloud
coverage, high temperatures will be a couple of degrees cooler than
today. Low-end likely PoPs are expected across the far northern tier
on Saturday afternoon, in the closest vicinity to the advancing
front. Precipitation chances will be progressively lower further
south.

King

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 416 AM EDT Fri Aug 30 2024

Looking at the longterm beginning on Sunday, we're continuing a
period of increased moisture. Like the previous forecast discussion
mentioned models are indicating that the front that enters north
Georgia Saturday will stall out over north Georgia. It could move
further southward but the cold front overall loses it's synoptic
forcing as the parent low moves northward into northern Quebec. This
stalled front will become our focus for increased showers and
thunderstorms through the beginning of next week. CAPE values are
not overly impressive (800-1000 J/kg) but they are still enough to
cause strong thunderstorms for the area along this boundary in north
Georgia.

Into Tuesday and Wednesday models are indicating a flattening of the
overall troughing that was affecting our area as high pressure
develops to our west over the four corners and the Bermuda high sets
in to our east. During this semi zonal pattern expecting short wave
troughs to move through the pattern which will ultimately increase
our rain chances for the afternoon in evenings. With this will also
come increased cloud cover. This increased cloud cover and rainfall
will lead to temperatures dipping into the upper 70s to low 80s for
highs for much of the area by Wednesday into Thursday and lows in
the low to mid 60s across the area going into next weekend. PWATs at
or just above 2" are possible for central Georgia into the middle to
end of next week which will mean any showers and thunderstorms will
be efficient rainfall producers so keeping an eye on that although
current 7 day totals are only at ~1.25" to ~2" in the N GA mountains.

Hernandez

&&

.AVIATION...
(12Z TAFS)
Issued at 644 AM EDT Fri Aug 30 2024

Primarily VFR conditions are in place across north and central
Georgia, with the exception of a few locations with patchy fog, as
the morning begins. A scattered cu field between 040-050 is forecast
to develop by the late morning and persist through the afternoon.
Scattered SHRA/TSRA is expected across north Georgia this afternoon,
with lower chances to the south of the I-85 corridor. As such, a
TEMPO for TSRA has been introduced between 19-23Z at the ATL metro
sites. Winds will be primarily SE to S today at 4-7 kts, although
they could briefly shift to SW for a couple of hours in the late
morning. Winds will diminish after sunset, becoming light and
variable overnight.

//ATL Confidence...12Z Update...
Low to medium confidence on the potential for brief wind shift to SW
in the late morning.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  93  70  93 /  20  20  10  30
Atlanta         72  93  72  93 /  30  30  10  40
Blairsville     65  85  65  83 /  40  60  20  70
Cartersville    71  93  70  93 /  30  40  10  50
Columbus        73  96  73  96 /  20  20  10  20
Gainesville     70  90  70  91 /  30  30  10  40
Macon           71  94  70  95 /  10  10   0  10
Rome            70  93  70  91 /  30  50  20  60
Peachtree City  70  93  70  93 /  20  20  10  30
Vidalia         72  93  71  94 /  10  10   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...King
Hazardous weather outlook, Aug 30, 4:25 AM EDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
425 AM EDT Fri Aug 30 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
425 AM EDT Fri Aug 30 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected this afternoon into evening.
Some storms could become strong to severe with the main threats
being strong to damaging wind gusts and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms are expected every evening through
Thursday with the main threats being gusty winds, heavy rainfall
and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 30, 1:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
118 PM EDT Fri Aug 30 2024

GAZ072-073-083-084-301745-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
118 PM EDT Fri Aug 30 2024

...A strong thunderstorm will impact portions of northwestern
Wilkinson, southwestern Baldwin, north central Twiggs and
southeastern Jones Counties through 145 PM EDT...

At 118 PM EDT, a strong thunderstorm was over Gordon, or 12 miles
southeast of Gray. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gordon, Ivey, Mountain Springs, Greenberry Crossroads, and Coopers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3281 8345 3294 8349 3302 8331 3288 8325
TIME...MOT...LOC 1718Z 244DEG 3KT 3289 8338

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 30, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Fri Aug 30 2024

GAZ084-301745-
Wilkinson GA-
121 PM EDT Fri Aug 30 2024

...A strong thunderstorm will impact portions of east central
Wilkinson County through 145 PM EDT...

At 121 PM EDT, a strong thunderstorm was over Toomsboro, or near
Irwinton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Irwinton, McIntyre, and Toomsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3285 8301 3271 8301 3271 8319 3284 8318
TIME...MOT...LOC 1721Z 091DEG 3KT 3279 8310

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:04 PM EDTSpecial Weather StatementFFCGwinnett26 min
Aug 29, 8:06 PM EDTSpecial Weather StatementFFCHeard24 min
Aug 29, 8:26 PM EDTSpecial Weather StatementFFCCobb34 min
Aug 29, 8:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Aug 29, 8:43 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton47 min
Aug 29, 9:05 PM EDTSpecial Weather StatementFFCCherokee25 min
Aug 29, 9:13 PM EDTSpecial Weather StatementFFCBartow32 min
Aug 29, 9:36 PM EDTSpecial Weather StatementFFCCherokee24 min
Aug 29, 9:50 PM EDTSpecial Weather StatementFFCBartow25 min
Aug 29, 10:15 PM EDTSpecial Weather StatementFFCBartow30 min
Aug 29, 10:45 PM EDTSpecial Weather StatementFFCGordon30 min
Aug 30, 1:18 PM EDTSpecial Weather StatementFFCBaldwin27 min
Aug 30, 1:30 PM EDTSpecial Weather StatementFFCCrawford30 min
Aug 30, 1:32 PM EDTSpecial Weather StatementFFCGreene, Taliaferro28 min
Aug 30, 1:40 PM EDTSpecial Weather StatementFFCJones35 min
Aug 30, 1:43 PM EDTSpecial Weather StatementFFCMurray32 min
Aug 30, 1:44 PM EDTSpecial Weather StatementFFCLumpkin31 min
Aug 30, 1:59 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Aug 30, 2:15 PM EDTSpecial Weather StatementFFCJones30 min
Aug 30, 2:20 PM EDTSpecial Weather StatementFFCTaliaferro25 min
Aug 30, 2:34 PM EDTSpecial Weather StatementFFCGreene26 min
Aug 30, 2:36 PM EDTSpecial Weather StatementFFCLumpkin24 min
Aug 30, 2:38 PM EDTSpecial Weather StatementFFCDawson37 min
Aug 30, 2:47 PM EDTSpecial Weather StatementFFCJones28 min
Aug 30, 2:50 PM EDTSpecial Weather StatementFFCGreene25 min
Aug 30, 2:53 PM EDTSpecial Weather StatementFFCWhite37 min
Aug 30, 3:01 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Pickens44 min
Aug 30, 3:05 PM EDTSpecial Weather StatementFFCPutnam25 min
Aug 30, 3:17 PM EDTSevere Thunderstorm WarningFFCLumpkin, White43 min
Aug 30, 3:18 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 30, 3:23 PM EDTSpecial Weather StatementFFCButts37 min
Aug 30, 3:27 PM EDTSpecial Weather StatementFFCDooly33 min
Aug 30, 3:34 PM EDTSpecial Weather StatementFFCWarren26 min
Aug 30, 3:36 PM EDTSpecial Weather StatementFFCButts24 min
Aug 30, 3:42 PM EDTSpecial Weather StatementFFCHouston33 min
Aug 30, 3:45 PM EDTSpecial Weather StatementFFCCherokee30 min
Aug 30, 3:52 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon38 min
Aug 30, 4:01 PM EDTSpecial Weather StatementFFCWarren29 min
Aug 30, 4:12 PM EDTSpecial Weather StatementFFCBartow33 min
Aug 30, 4:13 PM EDTSpecial Weather StatementFFCGordon32 min
Aug 30, 4:15 PM EDTSpecial Weather StatementFFCCherokee30 min
Aug 30, 4:18 PM EDTSpecial Weather StatementFFCMeriwether27 min
Aug 30, 4:34 PM EDTSpecial Weather StatementFFCBaldwin26 min
Aug 30, 4:34 PM EDTSpecial Weather StatementFFCSchley26 min
Aug 30, 4:36 PM EDTSpecial Weather StatementFFCGordon24 min
Aug 30, 4:39 PM EDTSpecial Weather StatementFFCCobb36 min
Aug 30, 4:44 PM EDTSpecial Weather StatementFFCHall31 min
Aug 30, 4:50 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 30, 4:52 PM EDTSpecial Weather StatementFFCBartow38 min
Aug 30, 4:56 PM EDTSpecial Weather StatementFFCRockdale34 min
Aug 30, 5:02 PM EDTSpecial Weather StatementFFCSchley28 min
Aug 30, 5:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Aug 30, 5:04 PM EDTSpecial Weather StatementFFCBaldwin26 min
Aug 30, 5:09 PM EDTSpecial Weather StatementFFCDeKalb36 min
Aug 30, 5:10 PM EDTSpecial Weather StatementFFCJackson35 min
Aug 30, 5:16 PM EDTSpecial Weather StatementFFCCobb29 min
Aug 30, 5:19 PM EDTSpecial Weather StatementFFCFulton26 min
Aug 30, 5:21 PM EDTSpecial Weather StatementFFCBanks24 min
Aug 30, 5:27 PM EDTSpecial Weather StatementFFCGwinnett33 min
Aug 30, 5:32 PM EDTSpecial Weather StatementFFCDeKalb28 min
Aug 30, 5:36 PM EDTSpecial Weather StatementFFCWalker24 min
Aug 30, 5:42 PM EDTSpecial Weather StatementFFCFulton33 min
Aug 30, 5:53 PM EDTSpecial Weather StatementFFCDouglas37 min
Aug 30, 6:02 PM EDTSpecial Weather StatementFFCDouglas28 min
Aug 30, 6:06 PM EDTSpecial Weather StatementFFCMuscogee24 min
Aug 30, 6:29 PM EDTSpecial Weather StatementFFCDouglas31 min
Aug 30, 6:30 PM EDTSpecial Weather StatementFFCDouglas30 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.